Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Stopping lo loestrin

Discussion in 'Women's General Hair Loss Discussions' started by patient_flower, Jul 9, 2016.

  1. patient_flower

    Joined:
    Apr 21, 2016
    Messages:
    65
    Likes Received:
    10
    Dislikes Received:
    0
    Hello my friends,

    I wanted some opinions on stopping lo loestrin at this point. I've been shedding for 16 months without much improvement (telogen effluvium).

    've been taking lo loestrin for the past 5 years so while it didn't trigger the initial shedding, it might be hindering regrowth? I'm just not growing back hair at the same rate that I'm losing it.

    What do you ladies think of stopping lo loestrin? Would it cause a horrible shed? I don't have much left in certain spots and soon I'll be using hair fillers, so I'm uncertain.

    Should I wait for more regrowth/recovery before stopping so I don't go completely bald or just bite the bullet and do it now?

    Thanks ladies. I appreciate your insight. This has been a tough journey.
     
  2. mellie

    mellie Established Member

    Joined:
    Feb 23, 2016
    Messages:
    123
    Likes Received:
    4
    Dislikes Received:
    0
    Hi Flower, like nes said, no one can predict what will happen once you get off the pill but it's likely that it will trigger another bout of TE. Personally, I think it's better not to be on the pill at all (read Lara Briden's blog post about hair loss) but obviously stopping it may make things worse at first. I'm still on the pill (desogen) but I'm planning on stopping in a few months. A derm I saw had recommended I go on Rogaine for 6 months before deciding if I want to stop the pill (vs stopping now).

    Are you still on Rogaine? How is that working for you?
     
  3. mellie

    mellie Established Member

    Joined:
    Feb 23, 2016
    Messages:
    123
    Likes Received:
    4
    Dislikes Received:
    0
    Hi nes,
    I wouldn't expect her to know everything about hair loss. She's just advocating for a more natural approach to treating most conditions.

    I'm sorry to hear that your shedding has increased after coming off. I hope it's just temporary. Was your initial hair loss triggered by the pill? I've always tolerated the pill pretty well but the last time I tried to come off, my skin got very oily and I started having cystic acne so I went back on. And then last year, coming off is how my TE started. So I'm definitely scared of coming off again. I couldn't handle hair loss, oily skin/hair and cystic acne at the same time. So I'm doing Rogaine first then liver detox, diet changes and then I'll come off.
     
  4. mellie

    mellie Established Member

    Joined:
    Feb 23, 2016
    Messages:
    123
    Likes Received:
    4
    Dislikes Received:
    0
    I do have Androgenetic Alopecia now. The months of TE shedding basically unmasked it. It blows! I think once you start shedding, any shift - major or minor - can impact how much you shed. Fingers crossed for you And keep us posted on your shedding. I'd love to know if it stops after 6-7 months or normal periods.
     
  5. patient_flower

    Joined:
    Apr 21, 2016
    Messages:
    65
    Likes Received:
    10
    Dislikes Received:
    0

    Hi there,

    Sorry it took me so long to respond. I just had another derm appointment today and I have a lot to think about! I'm going to have to stop the lo loestrin FOR SURE, as now my derm thinks the 16 months of TE unmasked Androgenetic Alopecia :( (Not sure if I agree with that yet-- TE *CAN* last for years)

    About the rogaine....Mixed feelings about it. When I started it I lost a LOT of hair-- the "Dread shed." I dont think I was psychologically prepared for it at the time. I did experience regrowth after 3 months. I had 1" long hairs. After 4 months I started getting sides (heart palpitations) so I discontinued the Rogaine. At 5 months all of the regrowth fell out, and here I am at 6 months having to start all over. That's just my experience.

    Sorry I don't have much positivity to report!

    Jade

    - - - Updated - - -

    Oh that's fine :) the more questions answered for everyone the better
     
  6. patient_flower

    Joined:
    Apr 21, 2016
    Messages:
    65
    Likes Received:
    10
    Dislikes Received:
    0
    Well guys I did it. Went off a week ago. Terrified but hopefully this is for the best long term. Will check in 3 months from now.
     
  7. patient_flower

    Joined:
    Apr 21, 2016
    Messages:
    65
    Likes Received:
    10
    Dislikes Received:
    0

    So, my shedding has already gotten worse--it has doubled. Today is a low day for me. I've decided I'm going to use this as an update thread to document my journey.

    Today I've been crying a lot due to the increased shedding. After 16 months of shedding and THEN going off of bcp, I fear I won't have anything left this time. I am supposed to get married next summer and I'm so scared I'll be mostly bald by then. I just don't see how anyone losing hair at this rate could have much left after 2+ years. I keep wondering-- Are my loved ones going to be embarrassed to be seen with me in public? At what point do I get a topper? Will my fiance still be attracted to me still when I take it off at night?

    --impatient flower
     
  8. patient_flower

    Joined:
    Apr 21, 2016
    Messages:
    65
    Likes Received:
    10
    Dislikes Received:
    0
    It's been 2.5 months off of the loestrin and my hair is shedding much worse. This is a total of 19 months. By 24 I'll have no hair left guys. I truly don't know what to do. I bought halo extensions but I don't have enough hair left to hide them.
     

Share This Page